GERD (Acid Reflux) Community
joint and muscle pain as well as hearing loss
About This Community:

This forum is for questions and support regarding Gastroesophageal Reflux Disease (GERD) / Acid Reflux with topics including: Causes, Constipation, Diagnosis, Diarrhea, Drugs and OTC medications, Living with GERD, Loss of Appetite, Preventing Flare-ups, Risk Factors, Symptoms, Support, Surgery, Tests, Treatments.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

joint and muscle pain as well as hearing loss

I am wondering if long term protonix use has been linked to joint and muscle pain as well as hearing loss.  I have been taking proton pump inhibitors for 18 years and have just begun hearing about bone loss and other issues.  I have been diagnosed with fibromyalgia after finally seeing a doctor about the pain that I have endured for over 10 years.  I was diagnosed with quite a bit of hearing loss a little over 5 years ago as well and have been wearing two hearing aids since, one ear being worse than the other.  I am now wondering if it is due to the ppi meds.
Blank
63984_tn?1385441539
I took PPI's very successfully for years, but also mixed in lab tests to make sure the drug mix I was taking could be tolerated.  I was taking some very powerful heart meds as well, such as Plavix, Coreg and Ranexa and Lasix.  Lasix requires taking gorilla doses of Potassium, so I was monitored carefully, every 90 days.  I had a Nissen Fundoplication and also Heart Bypass surgery so no longer have to take any of these medications except Lasix and Potassium.
I had no Magnesium depletion.  I'm deaf, but working around noisy construction and commercial fishing equipment as a young guy cost me my hearing, and growing old certainly hasn't helped!
I think PPI's pretty harmless, and taken as directed, help a great deal.  When taken incorrectly, they just make expensive urine.
7 Comments Post a Comment
Blank
Avatar_f_tn
I looked up the side effects of Protonix -  wow!!!  So many!  It did include the joint pain but said nothing about hearing loss - however, it did say that the list of side effects was not complete!  I am taking Ipriflavone and Calcium with Vitamin D3 for my bone health.  The Dr. prescribed Fosamax, but after reading about how it can cause weak bones, (what it's supposed to help) I discovered Ipriflavone.  It's a bone builder that muscle builders use - I have fallen and not broken any bones - (I have osteopenia)  I am sorry to say that I really don't know what would help your hearing loss - I think I would research all the vitamins and minerals to find something if it were me.  - If I find anything I will let you know.
Blank
Avatar_f_tn
PS  The side effects list also stated that Protonix can cause a lack of Magnesium - so important for our muscle health.  Might want to look into this also.
Blank
620923_tn?1405964489

  Most PPI's can deplete our magnesium and it is best to be under a Drs care so that u have reg blood labs done and get the right dose. I take magnesium and it does make a difference for me.....

If ur magnesium is low no matter how much Vit D u take ur body still will not be able to absorb it....so do talk to ur Dr, get labs and the right dose,
Blank
63984_tn?1385441539
I took PPI's very successfully for years, but also mixed in lab tests to make sure the drug mix I was taking could be tolerated.  I was taking some very powerful heart meds as well, such as Plavix, Coreg and Ranexa and Lasix.  Lasix requires taking gorilla doses of Potassium, so I was monitored carefully, every 90 days.  I had a Nissen Fundoplication and also Heart Bypass surgery so no longer have to take any of these medications except Lasix and Potassium.
I had no Magnesium depletion.  I'm deaf, but working around noisy construction and commercial fishing equipment as a young guy cost me my hearing, and growing old certainly hasn't helped!
I think PPI's pretty harmless, and taken as directed, help a great deal.  When taken incorrectly, they just make expensive urine.
Blank
Avatar_f_tn
Thanks everyone for your answers. I just got the results of my bone density test and am one step away from osteoporosis. Don't know if it's related to the medication or not. Have to have further tests done
Blank
Avatar_f_tn
If you can, get some Ipriflavone at the health food store.  It really truly does build your bones.  :)
Blank
4580089_tn?1356759861
After the age of 40 bones need extra care otherwise it will damaged and get fractured easily. If you going to be use a healthy bone supplement then I'll recommend you to visit here: http://www.consumerhealthdigest.com/bone-support-supplements.htm
Blank
Post a Comment
To
MedHelp Health Answers
Blank
Gastro Tracker
Gastro
Start Tracking Now
Recent Activity
Avatar_f_tn
Blank
Alex1872 commented on When Your Cold Is Not...
48 mins ago
6530778_tn?1396763315
Blank
Irisbritney Finally found an awesome do... Comment
5 hrs ago
681148_tn?1285160820
Blank
FurballsMom uploaded a new photo
5 hrs ago
Top Digestive Answerers
620923_tn?1405964489
Blank
selmaS
Allentown, PA
63984_tn?1385441539
Blank
Flycaster305
97303, OR
168348_tn?1379360675
Blank
ChitChatNine
974371_tn?1364538460
Blank
Margot49
Central Valley, CA
Avatar_m_tn
Blank
me_just34
Avatar_m_tn
Blank
jimgreg
piqua, OH
GERD (Acid Reflux) Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Digestive Answerers
620923_tn?1405964489
Blank
selmaS
Allentown, PA
63984_tn?1385441539
Blank
Flycaster305
97303, OR
168348_tn?1379360675
Blank
ChitChatNine
974371_tn?1364538460
Blank
Margot49
Central Valley, CA
Avatar_m_tn
Blank
me_just34
Avatar_m_tn
Blank
jimgreg
piqua, OH